Alert archive / Alabama / Flash Flood Warnings in 2012

Flash Flood Warning 36, NWS Mobile, AL

September 4, 2012Wilcox County, Alabama

NWS Mobile, AL issued this flash flood warning at Sep 4, 2012, 9:10 AM CDT for Wilcox County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 9:10 AM CDT (14:10 UTC)
Expired
Sep 4, 2012, 3:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 127 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 11:00 AM CDTFLASH FLOOD5 Nnw Ridgeville, ALSTATE ROAD 21 CLOSED DUE TO WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1659 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WGUS54 KMOB 041410
FFWMOB
ALC131-042000-
/O.NEW.KMOB.FF.W.0036.120904T1410Z-120904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
910 AM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 901 AM CDT...SLOW MOVING HEAVY RAINFALL HAS RESULTED IN 
  RAINFALL TOTALS OF 3 TO 5 INCHES ACROSS PORTIONS OF WILCOX
  COUNTY...WITH AS MUCH AS 6 TO 8 INCHES OVER THE EXTREME NORTHWEST
  PORTION OF THE COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES PER
  HOUR IS EXPECTED FOR AT LEAST THE NEXT COUPLE OF HOURS. THIS WILL
  LIKELY CAUSE FLASH FLOODING IN THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       PINE APPLE...
  OAK HILL...           CATHERINE...          CAMDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.

&&

LAT...LON 3224 8738 3221 8737 3220 8733 3215 8726
      3205 8717 3205 8686 3201 8685 3196 8687
      3196 8691 3183 8691 3182 8752 3213 8759
      3214 8753 3226 8753 3228 8750 3228 8745

$$
1 follow-up statement
391 
WGUS74 KMOB 041646
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1146 AM CDT TUE SEP 4 2012

ALC131-042000-
/O.CON.KMOB.FF.W.0036.000000T0000Z-120904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILCOX AL-
1146 AM CDT TUE SEP 4 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
WILCOX COUNTY...

AT 1135 AM CDT...VERY HEAVY RAINFALL CONTINUES TO FALL OVER
THE EASTERN PORTION OF WILCOX COUNTY. RADAR ESTIMATES STORM TOTAL
RAINFALL OF 4 TO 7 INCHES OVER MUCH OF WILCOX COUNTY...WITH AS MUCH
AS 8 TO 10 INCHES OVER THE EXTREME NORTHEASTERN AREAS OF THE COUNTY. 
HIGHWAY 21 NEAR THE LOWNDES COUNTY LINE IS CLOSED DUE TO FLOODING. 
ONGOING RAINFALL RATES OF NEAR 2 INCHES PER HOUR WILL ONLY 
EXACERBATE THE FLASH FLOODING THREAT...AGAIN MAINLY OVER EASTERN 
WILCOX COUNTY.

LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       PINE APPLE...
  OAK HILL...           CATHERINE...          CAMDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. SEEK
HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK INTO AREAS WHERE
WATER CROSSES A ROAD. TURN AROUND - DON'T DROWN!

&&

LAT...LON 3224 8738 3221 8737 3220 8733 3215 8726
      3205 8717 3205 8686 3201 8685 3196 8687
      3196 8691 3183 8691 3182 8752 3213 8759
      3214 8753 3226 8753 3228 8750 3228 8745

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 4:25 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 4, 4:25 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CDT TUE SEP 4 2012

.SHORT TERM [TODAY AND TONIGHT]...RATHER IMPRESSIVE MCS MOVING INTO
NORTHERN SECTIONS OF THE CWFA THIS MORNING WILL CONTINUE TO PUSH
SOUTH TO SOUTHWEST TOWARDS THE COAST THIS MORNING RESULTING IN
LIKELY TO HIGH CHANCE POPS ACROSS MOST OF THE CWFA TODAY AND
TONIGHT. THIS PATTERN IS LIKELY A RESULT OF A REMNANT SFC LOW MOVING
SOUTHWARD FROM THE TN RIVER VALLEY TOWARDS THE NORTH CENTRAL GULF
COAST COMBINED WITH ENOUGH FORCING IN THE MID LEVELS TO ALLOW DECENT
COVERAGE OF SHOWERS AND THUNDERSTORMS TO REDEVELOP OR FORM OVER
INLAND AREAS OF THE CWFA THIS MORNING SHIFTING SOUTHWARDS TOWARDS
THE COAST AND OFFSHORE THIS AFTERNOON AND OVERNIGHT. BEST COVERAGE
WILL BEGIN OVER NORTHERN AND EASTERN SECTIONS OF THE CWFA THIS
MORNING SHIFTING SOUTHWARDS TOWARDS THE I-10 CORRIDOR LATE THIS
AFTERNOON AND ALONG THE IMMEDIATE COAST AND OFFSHORE OVERNIGHT. MOST
OF THE MODEL GUIDANCE DEPICTS ANOTHER MCS LIKE SYSTEM DEVELOPING
OVER THE FORECAST AREA TONIGHT SHIFTING SOUTH TOWARDS THE COAST AND
OFFSHORE POSSIBLE LEADING TO A FEW STRONG THUNDERSTORMS ALSO LATE
THIS AFTERNOON AND OVERNIGHT. LATEST MODEL SOUNDINGS CONTINUE TO
SHOW A RATHER MOIST COLUMN OF AIR ACROSS THE FORECAST AREA TODAY AND
TONIGHT WITH PRECIP WATER VALUES RANGING FROM 2.18 INCHES TO THE
WEST AND 2.37 OVER EASTERN SECTIONS SUGGESTING SOME AREAS COULD
EASILY RECEIVE 1.5 TO 2.0 INCHES OF ADDITIONAL RAINFALL TODAY AND
TONIGHT WITH LOCALLY HIGHER AMOUNTS. LAPSE RATES LOOK BETTER TO THE
WEST DUE SOME DRY AIR IN THE MID LEVELS WITH SOME CAPPING ALSO NOTED
IN THE LOWER LEVELS EARLY TODAY. LATEST ANALYSIS FROM SPC MESO PAGE
SHOWS MIXED LAYERED CAPES RANGING FROM 1500 TO 2500 ACROSS THE LOWER
HALF OF THE CWFA THIS MORNING WHICH HELPS SUPPORT THIS REASONING
LATER TODAY. CURRENT FORECAST POPS LOOK GOOD THIS MORNING THOUGH
MADE A FEW TWEAKS TO THE SOUTH SHIFTING THE HIGHER POPS FURTHER WEST
MOSTLY NEAR AND ALONG THE I-10 CORRIDOR AND SOUTHWARD THIS AFTERNOON
AND TONIGHT. AS FOR TEMPS WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE
THROUGH TONIGHT GOING A TAD LOWER FOR MOST AREAS DUE TO CLOUDS AND
PRECIP. 32/EE

[WEDNESDAY THROUGH THURSDAY NIGHT]...STARTING OFF MID WEEK BETWEEN
UPPER HIGH PRESSURE CENTERED OVER WEST TEXAS...AND TWO SMALL CUTOFF
UPPER LOWS OVER OR NEAR FLORIDA. AN UPPER RIDGE EXTENDING EAST FROM
THE UPPER HIGH ACROSS THE NORTHERN PORTIONS OF MISSISSIPPI AND
ALABAMA WILL MIGRATE SLOWLY SOUTHWARD OVER THE FORECAST AREA AND
INTO THE NORTHERN GULF THROUGH THE REMAINDER OF THE SHORT
TERM...WHILE ONE UPPER LOW OFF THE EAST COAST OF FLORIDA LIFT
NORTHWEST AND THE OTHER OVER THE FLORIDA PANHANDLE DROPS SOUTH OVER
THE EASTERN GULF.

AT THE SURFACE...ESSENTIALLY ALL THE MODELS HAVE A NW-SE ORIENTATED
SURFACE TROUGH OR WEAK LOW LYING ACROSS THE FORECAST AREA WEDNESDAY
MORNING...THIS BEING THE RESULT OF A PASSING MCS. THE GFS KEEPS THE
TROUGH OR WEAK LOW OVER LAND...WHILE THE REMAINING MODELS DROP THE
LOW SOUTH OVER THE NORTHEAST GULF...WHICH APPEARS TO THE BEST
SOLUTION. STILL EXPECTING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA BOTH DAYS...BUT WITH HIGHEST POPS OVER
OUR SOUTHEAST ZONES CLOSER TO THE WEAK SURFACE LOW.

MOSTLY SUNNY SKIES OVER OUR NORTHWEST ZONES ON WEDNESDAY AND OVER
THE ENTIRE FORECAST AREA ON THURSDAY WILL ALLOW HIGH TEMPERATURES TO
WARM TO BETWEEN 93 AND 97 DEGREES...WITH UPPER 80S / LOWER 90S AT
THE BEACHES. LOWS EACH NIGHT WILL FALL INTO THE LOW TO MID 70S
INLAND AREAS...WITH UPPER 70S AT THE BEACHES. /22

&&

.LONG TERM [FRIDAY THROUGH TUESDAY]...A LONGWAVE TROF EVOLVES OVER
THE PLAINS FRIDAY AND ADVANCES INTO THE EASTERN STATES THROUGH EARLY
NEXT WEEK. A STRONG COLD FRONT WILL ADVANCE THROUGH THE CENTRAL
PLAINS ON FRIDAY...APPROACH THE REGION ON SATURDAY...AND THEN SWEEP
THROUGH THE AREA FORECAST SATURDAY NIGHT. WILL CONTINUE WITH 20-30
POPS FRIDAY FOR A COMBINATION OF A SERIES OF SHORTWAVES AND A WEAK
SURFACE TROF OVER THE AREA. 30-50 POPS FOLLOW FOR SATURDAY AND
SATURDAY NIGHT WITH THE APPROACH AND PASSAGE OF THE FRONT. A FEW
LINGERING SHOWERS MAY CONTINUE INTO SUNDAY MORNING DUE TO SLIGHT
ISENTROPIC LIFT IN THE WAKE OF THE FRONT. A DRY PERIOD WILL THEN
FOLLOW THROUGH THE REMAINDER OF THE FORECAST. TEMPERATURES WILL BE
ABOVE SEASONABLE LEVELS FRIDAY AND SATURDAY AHEAD OF THE FRONT...AND
THEN TREND TO BELOW SEASONABLE LEVELS EARLY NEXT WEEK BEHIND THE
FRONT. /22

&&

.AVIATION [04.12Z KMOB/KBFM/KPNS TAF ISSUANCES]...MVFR TO VFR
CONDITIONS THROUGH 12Z WED. LOWER CEILINGS WILL BE MOSTLY ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS MOVING DOWN FROM THE NORTH AND
BECOMING BETTER ORGANIZED LATER TODAY AND TONIGHT. WINDS WILL BE
MOSTLY SW AT 5 TO 10 KNOTS EARLY TODAY INCREASING TO 10 TO 15 KNOTS
LATE THIS MORNING CONTINUING THROUGH ABOUT 06Z WED THEN DIMINISHING
TO 5 TO 10 KNOTS EARLY WED MORNING. HIGHER WINDS WITH GUSTS MOSTLY
IN THE 20 TO 30 KT RANGE CAN BE EXPECTED WITH MOST OF THE
THUNDERSTORMS LATER TODAY AND TONIGHT. A FEW STRONGER THUNDERSTORMS
WILL ALSO BE POSSIBLE GENERALLY LATE THIS AFTERNOON AND EARLY THIS
EVENING. 32/EE

&&

.MARINE...SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER
THE NORTHERN GULF THROUGH THE WEEK COMBINED WITH REMNANT SURFACE LOW
MOVING SOUTHWARD OVER INTERIOR SECTIONS OF AL AND MS. THIS PATTERN
WILL CONTINUE TO GIVE WAY TO A MODERATE TO STRONG WEST TO SOUTHWEST
FLOW OVER THE MARINE AREA THROUGH WED THEN GRADUALLY DIMINISHING
FROM WEST TO EAST LATER IN THE WEEK. SOUTHERLY WINDS AND SEAS WILL
REBUILD LATE FRI INTO SAT AHEAD OF AN EARLY SEASON COLD FRONT WHICH
IS FORECAST TO MOVE SOUTH OVER THE MARINE AREA BY EARLY SUN. A
MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE
FRONT SUN THROUGH EARLY MON...THEN GRADUALLY DIMINISHING THROUGH THE
MIDDLE OF THE WEEK. SEAS WILL RANGE FROM 2 TO 4 FEET THROUGH MOST OF
THE WEEK BUILDING TO 3 TO 5 FEET IN THE WAKE OF THE FRONT SUN
THROUGH MONDAY. EXPECTED SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO MOVE SOUTH TOWARDS THE COAST AND OFFSHORE LATE
TODAY AND OVERNIGHT AS REMNANT LOW/MCS CONTINUES TO DRIFT SOUTHWARD
TOWARDS THE COAST THROUGH TONIGHT. 32/EE

&&

.FIRE...A SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE OVER
THE GULF OF MEXICO THROUGH TONIGHT AND WILL PROMOTE A LIGHT MOIST
SOUTHWESTERLY FLOW. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL IMPACT THE REGION TODAY AND WEDNESDAY. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THE MIDDLE
OF THE WEEK.

FOG POTENTIAL AND OTHER REMARKS...PATCHY LIGHT FOG DEVELOPMENT
REMAINS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  75  92  75  95 /  70  60  50  30  30
PENSACOLA   89  77  90  76  94 /  80  70  70  40  40
DESTIN      87  78  88  77  91 /  80  70  80  40  40
EVERGREEN   89  73  93  73  95 /  80  60  50  30  30
WAYNESBORO  92  73  96  74  96 /  60  50  40  20  30
CAMDEN      90  72  95  73  96 /  80  60  40  20  30
CRESTVIEW   90  74  90  73  94 /  80  70  70  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 4, 8:00 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
800 AM CDT TUE SEP 4 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
800 AM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH TOWARDS THE COAST
THROUGH TONIGHT...WITH PERIODS OF TORRENTIAL LONG DURATION RAINFALL
LIKELY ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER TODAY AND TONIGHT...WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOSTLY
DURING THE LATE AFTERNOON OR EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630-650-655-670-675-051300-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
800 AM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW OVER THE MARINE
AREA WILL CONTINUE TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW OVER THE MARINE
AREA WILL CONTINUE TO GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ON WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE
EXPECTED LATE SATURDAY THROUGH EARLY MONDAY IN RESPONSE TO A
MODERATE TO STRONG COLD FRONT WHICH MOVES ACROSS THE MARINE AREA
SATURDAY NIGHT AND EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

In the hours before

Special weather statement, Sep 4, 4:09 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT TUE SEP 4 2012

ALZ056-058-060-041015-
CONECUH AL-COVINGTON AL-CRENSHAW AL-
409 AM CDT TUE SEP 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CONECUH...
COVINGTON AND SOUTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 515 AM CDT...

AT 405 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTH OF ELBA TO 9 MILES SOUTHWEST OF ANDALUSIA...MOVING
SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HORN HILL...          LUVERNE...            GLENWOOD...
  DOZIER...             BRANTLEY...           SANFORD...
  RIVER FALLS...        RED LEVEL...          OPP...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, Sep 4, 5:06 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 AM CDT TUE SEP 4 2012

ALZ054-056>058-041100-
BUTLER AL-CONECUH AL-CRENSHAW AL-WILCOX AL-
506 AM CDT TUE SEP 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN
CONECUH...CRENSHAW AND SOUTHEASTERN WILCOX COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 600 AM CDT...

AT 501 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTH OF MONTGOMERY TO 19 MILES SOUTHEAST OF SELMONT-WEST
SELMONT...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           PETREY...             LUVERNE...
  GLENWOOD...           BRANTLEY...           MCKENZIE...
  I65 AND CR 7...       I65 AND AL 185...     I65 AND AL 106...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 105 AND 139.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

&&
Special weather statement, Sep 4, 6:22 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CDT TUE SEP 4 2012

ALZ054>058-060-041215-
BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-MONROE AL-WILCOX AL-
622 AM CDT TUE SEP 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHEASTERN
CONECUH...NORTHERN COVINGTON...SOUTHERN CRENSHAW...NORTHEASTERN
MONROE AND EASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 800
AM CDT...

AT 620 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11
MILES EAST OF CAMDEN TO 5 MILES EAST OF LUVERNE...AND MOVING
SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         OAK HILL...           RUTLEDGE...
  LUVERNE...            GLENWOOD...           DOZIER...
  BRANTLEY...           MCKENZIE...           I65 AND CR 7...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 102 AND 134.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:52 AM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Sep 4, 7:20 AM CDTAreal Flood AdvisoryMOBCovington3 hr
Sep 4, 7:30 AM CDTFlash Flood WarningMOBButler, Crenshaw6 hr
Sep 4, 8:12 AM CDTFlash Flood WatchMOBButler, Clarke, Conecuh, Covington, Crenshaw, Escambia and 2 more25 hr
Sep 4, 8:26 AM CDTFlash Flood WarningMOBButler, Covington, Crenshaw6 hr
Sep 4, 10:13 AM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Monroe3 hr
Sep 4, 11:40 AM CDTFlash Flood WarningMOBButler, Conecuh, Monroe3 hr
Sep 4, 1:33 PM CDTAreal Flood WarningMOBButler, Crenshaw3 hr
Sep 4, 2:14 PM CDTAreal Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox2 hr
Sep 4, 3:34 PM CDTFlash Flood WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe6 hr
Sep 4, 3:44 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia61 min
Sep 4, 4:26 PM CDTAreal Flood WarningMOBConecuh, Monroe8 hr
Sep 4, 4:44 PM CDTSevere Thunderstorm WarningMOBBaldwin61 min
Sep 4, 4:59 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia61 min
Sep 4, 5:51 PM CDTSevere Thunderstorm WarningMOBBaldwin54 min
Sep 4, 5:56 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox64 min
Sep 4, 6:37 PM CDTSevere Thunderstorm WarningMOBBaldwin30 min
Sep 4, 6:49 PM CDTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Escambia, Mobile, Monroe and 2 more34 min

Nearby

Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.